Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 42, NWS Cleveland, OH

October 21, 2015

NWS Cleveland, OH issued this small craft advisory at Oct 21, 2015, 4:20 PM EDT. It took effect at Oct 22, 2015, 5:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2015, 4:20 PM EDT (20:20 UTC)
In effect from
Oct 22, 2015, 5:00 AM EDT
Expired
Oct 22, 2015, 3:38 PM EDT
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS71 KCLE 212020
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
420 PM EDT WED OCT 21 2015


LEZ147>149-220430-
/O.NEW.KCLE.SC.Y.0042.151022T0900Z-151022T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
420 PM EDT WED OCT 21 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT
THURSDAY. 

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE WEST
  ON THURSDAY. 

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND
  CONTINUE THROUGH THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
4 follow-up statements
503 
WHUS71 KCLE 220156
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
956 PM EDT WED OCT 21 2015

LEZ147>149-221000-
/O.CON.KCLE.SC.Y.0042.151022T0900Z-151022T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
956 PM EDT WED OCT 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EDT
THURSDAY...

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE 
  WEST ON THURSDAY. 

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET LATE TONIGHT AND 
  CONTINUE THROUGH THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
551 
WHUS71 KCLE 220756
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EDT THU OCT 22 2015


LEZ147>149-221600-
/O.CON.KCLE.SC.Y.0042.151022T0900Z-151022T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
356 AM EDT THU OCT 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE WEST
  AND NORTHWEST BY LATE THURSDAY AFTERNOON WHILE DIMINISHING TO 5
  TO 15 KNOTS..

* WAVES/SEAS...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET BY
  LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
996 
WHUS71 KCLE 221351
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 AM EDT THU OCT 22 2015

LEZ147>149-222000-
/O.CON.KCLE.SC.Y.0042.000000T0000Z-151022T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 AM EDT THU OCT 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO THE 
  WEST AND NORTHWEST BY LATE THURSDAY AFTERNOON WHILE 
  DIMINISHING TO 5 TO 15 KNOTS.. 

* WAVES/SEAS...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET 
  BY LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
314 
WHUS71 KCLE 221938
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EDT THU OCT 22 2015

LEZ147>149-222045-
/O.CAN.KCLE.SC.Y.0042.000000T0000Z-151022T2000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
338 PM EDT THU OCT 22 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 3:43 PM EDT, 37 minutes earlier.

Area forecast discussion, Oct 21, 3:43 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT WED OCT 21 2015

.SYNOPSIS...
A COLD FRONT OVER THE MIDWEST WILL MOVE SOUTHEAST THROUGH THE
AREA THURSDAY MORNING THEN HIGH PRESSURE WILL MOVE EAST ACROSS THE
EASTERN LAKES FRIDAY. ANOTHER COLD FRONT WILL MOVE EAST ACROSS THE
REGION SATURDAY EVENING FOLLOWED BY HIGH PRESSURE SUNDAY AND
MONDAY. A LOW WILL MOVE NORTHEAST THROUGH THE LAKES WEDNESDAY

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN APPROACHING COLD FRONT SHOULD MOVE SE TO NEAR TOL BY 12Z.
MOISTURE IS SOMEWHAT LIMITED WITH THIS FRONT ALONG WITH DYNAMICS.
THE NE HALF APPEARS FAVORED TO SEE A SHRA. THUS POPS WILL CONTINUE
TO BE TAPERED FROM NE TO SW WITH QPF FROM AROUND A TENTH IN THE NE
TO LITTLE OR NONE FAR SW. LOWS TONIGHT WILL BE SEASONALLY WARM
WITH THE SW WINDS CONTINUING AHEAD OF THE FRONT. READINGS SHOULD
ONLY FALL INTO THE MID TO UPPER 50S MOST PLACES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THE COLD FRONT SHOULD SWEEP SE OF THE AREA BY EARLY AFTERNOON
WITH DRIER AIR PUNCHING SE ACROSS THE CWA LATE MORNING THRU THE
AFTERNOON. THE DRIER AIR SHOULD END THE SHRA NW TO SE SO BY 3 OR 4
PM MOST IF NOT ALL OF THE SHRA WILL BE DONE IN THE SE. THE AIRMASS
BEHIND THE FRONT IS NOT OVERLY COOL SO HIGHS SHOULD STILL BE IN
THE 60S.

HIGH PRESSURE RIDGES SE INTO LAKE ERIE THU NIGHT THEN SHIFTS OFF TO
THE EAST BY FRI NIGHT PROVIDING DRY CONDITIONS UNTIL THE NEXT SYSTEM
STARTS TO APPROACH LATE FRI NIGHT. TEMPS SHOULD CLIMB CLOSE TO
NORMAL ON FRI THE WARM A LITTLE ABOVE NORMAL ON SAT AS S TO SW WINDS
INCREASE AHEAD OF THE COLD FRONT. COLD FRONT LOOKS A LITTLE FASTER
SAT EVE SO WILL ADJUST RAMP UP OF POPS FOR THIS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE REGION SHOULD BE UNDER THE INFLUENCE OF HIGH PRESSURE BY
SUNDAY AFTERNOON CONTINUING INTO SUNDAY NIGHT. THE HIGH WILL
DRIFT EAST OF THE REGION ON MONDAY WITH AN INCREASING SOUTHERLY
FLOW. THE MODELS DIFFER ON HOW FAST THE MOISTURE WILL RETURN TO
THE AREA. THE ECMWF DOESNT SATURATE THE AREA UNTIL TUESDAY NIGHT.
THE RAIN WILL LIKELY BE THE HEAVIEST TUESDAY NIGHT INTO WEDNESDAY.

TEMPERATURES THROUGH THE LONG TERM WILL GENERALLY BE IN THE 50S
FOR HIGHS. OVERALL TEMPERATURES WILL BE NEAR SEASONAL AVERAGES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ANY SHOWERS THIS AFTERNOON AND EVENING THAT OCCUR ACROSS EXTREME
NE OHIO INTO NW PA WILL BE VERY LIGHT WITH CONDITIONS REMAINING
VFR.

ALL LOCATIONS WILL BE VFR THROUGH THE NIGHT WITH GUSTY SOUTHERLY
WINDS ANTICIPATED. THERE WILL BE A 40 OR SO KNOT LOW LEVEL JET AT
925 MB. LATER SHIFTS WILL NEED TO MONITOR FOR THE POTENTIAL OF
SOME LOW LEVEL WIND SHEAR IF WINDS CAN DECOUPLE AT THE SURFACE.

THERE MAY BE SOME SHOWERS THAT DEVELOP TOMORROW MORNING AS THE
COLD FRONT MOVES INTO THE REGION. BEST CHANCES LOOK TO BE ACROSS
NE OHIO INTO NW PA. HAVE PLACED A VICINITY SHOWER IN THE EASTERN
TAF SITES NEAR AND SLIGHTLY AHEAD OF THE COLD FRONT.

.OUTLOOK...AREAS OF NON-VFR POSSIBLE IN SHOWERS OR THUNDERSTORMS
SATURDAY INTO SUNDAY.

&&

.MARINE...
SOUTHERLY WINDS WILL BE ON THE INCREASE TONIGHT AS A COLD FRONT
MOVES INTO THE CENTRAL GREAT LAKES. A LOW LEVEL JET AROUND 40
KNOTS IS ANTICIPATED AT 925MB OVERNIGHT. AS THE WINDS SHIFT
AROUND TO THE SOUTHWEST AND WEST IT WILL BE ENOUGH ONSHORE TO
PRODUCE SMALL CRAFT CONDITIONS TOWARD SUNRISE THEN CONTINUING INTO
THURSDAY AFTERNOON. WINDS WILL DECREASE THURSDAY NIGHT AS HIGH
PRESSURE RIDGES OVER LAKE ERIE. THE HIGH WILL QUICKLY SHIFT EAST
OF THE LAKE FRIDAY AFTERNOON ALLOWING SOUTHERLY WINDS TO RETURN.
THE GRADIENT WILL INCREASE BY SATURDAY MORNING AS THE NEXT STORM
SYSTEM MOVES THROUGH THE CENTRAL GREAT LAKES.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 4 PM EDT THURSDAY FOR
     LEZ147>149.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...MULLEN
MARINE...MULLEN
Hazardous weather outlook, Oct 21, 3:36 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
336 AM EDT WED OCT 21 2015

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220745-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
336 AM EDT WED OCT 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-220745-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
336 AM EDT WED OCT 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.